Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 110, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 8, 2012, 7:15 PM EDT for Capitol Planning Region, Connecticut; Hampden County, Hampshire County, Massachusetts. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 7:15 PM EDT (23:15 UTC)
- Expired
- Sep 8, 2012, 7:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Capitol Planning Region, CT, Hampden County, MA, Hampshire County, MA
The radar
The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:17 PM EDT | TSTM WND DMG | New Britain, CT | TREES AND WIRES DOWN ON KELSEY STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 11:18 AM EDT | Tornado Watch | SPC | 10 hr |
| Sep 8, 4:47 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
537
WUUS51 KBOX 082315
SVRBOX
CTC003-MAC013-015-082345-
/O.NEW.KBOX.SV.W.0110.120908T2315Z-120908T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
715 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT...
THIS INCLUDES THE CITIES OF...WINDSOR LOCKS...WEST HARTFORD...
NEWINGTON...NEW BRITAIN...HARTFORD...
CENTRAL HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
SOUTH CENTRAL HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
* UNTIL 745 PM EDT
* AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOLYOKE TO 9 MILES SOUTH OF BERLIN...OR ALONG A LINE EXTENDING
FROM 7 MILES NORTHWEST OF CHICOPEE TO MERIDEN...AND WAS MOVING EAST
AT 35 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...WEST SPRINGFIELD...
SUFFIELD...WINDSOR...WETHERSFIELD...AGAWAM AND ROCKY HILL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4224 7277 4223 7260 4163 7263 4162 7271
4161 7271 4159 7275 4157 7276 4157 7279
4155 7282 4156 7284 4155 7284 4154 7286
4155 7288
TIME...MOT...LOC 2315Z 268DEG 31KT 4223 7266 4149 7276
$$
FIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 4:02 PM EDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 8, 4:02 PM EDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A COLD FRONT OVER CENTRAL NY WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TONIGHT. THIS WILL BRING SHOWERS AND THUNDERSTORMS WITH A
POTENTIAL FOR DAMAGING WINDS...TORRENTIAL RAIN...AND POSSIBLY A
TORNADO. HIGH PRESSURE BUILDS OVER THE REGION SUNDAY AND MONDAY
WITH COOLER AND DRIER WEATHER. THE HIGH WILL PROVIDE DRY WEATHER
THROUGH MUCH OF THE COMING WEEK...WITH WARMING TEMPERATURES MID
AND LATE WEEK. HURRICANE LESLIE WILL BRING DANGEROUS SURF TO THE
SOUTHERN NEW ENGLAND COAST INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ONE AREA OF CLOUDS MOVES OVER SOUTHERN NEW ENGLAND WITH A CLEAR
SLOT MOVING OUT OF THE HUDSON VALLEY INTO WESTERN SECTIONS.
DEWPOINTS IN THE MID 60S SOUTHERN NH TO LOWER 70S SOUTH OF THE
MASS PIKE...AND SOUTHERLY WINDS ARE ADVECTING THE HIGHER VALUES
NORTH. CAPE VALUES ARE RUNNING 500-1000 JOULES WITH SPOTS NEAR
1500 IN CT. LOW LEVEL CONVERGENCE/HIGH LEVEL DIVERGENCE COUPLET
OVER THE LOWER HUDSON VALLEY IS MOVING NORTHEAST AND WILL CROSS
THE REGION THIS EVENING/EARLY NIGHT.
FARTHER WEST...LINE OF TSTMS STRETCHES FROM THE ADIRONDAKS TO NEAR
WASHINGTON DC. DISTINCT BOW IN THIS LINE OVER SOUTHEAST PA. AS
THIS MOVED THROUGH LANCASTER PA...THE AIRPORT THERE HAD A WEST-
SOUTHWEST WIND GUST TO 48 KNOTS. EXTRAPOLATION OF THIS LINE
BRINGS IT TO THE CT VALLEY 630-700 PM...AND TO EASTERN MASS AROUND
900 PM.
PUT IS ALL TOGETHER...INCREASING CHANCE OF SHOWERS/TSTMS THROUGH
EARLY TONIGHT. PLENTY OF MOISTURE FOR HEAVY DOWNPOURS...AND STRONG
40-50 KNOT WINDS AT 850 MB WILL BE AVAILABLE TO BE BROUGHT TO THE
SURFACE IN DAMAGING STRAIGHT-LINE WIND GUSTS AS THE LINE MOVES
THROUGH.
THE COLD FRONT TRAILS THE TSTM LINE BY A COUPLE OF HOURS. EXPECT
DEWPOINTS TO DIMINISH AFTER MIDNIGHT ESPECIALLY IN THE CT VALLEY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY-SUNDAY NIGHT...
UPPER TROUGH LINGERS OVER THE EASTERN GREAT LAKES WITH SOUTHWEST
FLOW OVER NEW ENGLAND. QUESTION REMAINS AS TO HOW FAR EAST THE
COLD FRONT GETS BY SUNDAY MORNING. EMSEMBLE OF MODEL QPF VALUES
SHOWS LINGERING PCPN EAST OF A MANCHESTER-WORCESTER-NEW LONDON
LINE IN THE MORNING...BUT PREDOMINENTLY ON THE CAPE AND ISLANDS.
WE HAVE MAINTAINED CHANCE POPS IN THAT AREA...LINGERING CLOUDS
OVER RI AND SOUTHEAST MASS...AND DRYING/CLEARING WEATHER IN THE
REMAINDER OF SOUTHERN NEW ENGLAND. CLEAR/CLEARING SKIES ALL AREAS
SUNDAY NIGHT. TEMPS ARE A BLEND OF MOS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY STRETCH OF WEATHER NEXT WEEK WITH AN AUTUMN-LIKE AIRMASS MON
AND TUE...THEN WARMING BACK INTO THE 80S THU/FRI
* NOTE...DUE TO SEVERE WEATHER OPERATIONS SAT...HAVE MADE LITTLE
CHANGE TO THE DRY FORECAST FOR MUCH OF THE WEEK.
OVERVIEW...
STRONG MID LEVEL TROF PASSAGE WILL DELIVER AN AUTUMN LIKE AIRMASS
MON/TUE. BUT PROGRESSIVE PATTERN RESULTS IN THE TROF LIFTING OUT
AND SUBTROPICAL RIDGE BUILDING INTO NEW ENG WED-FRI TIMEFRAME.
THIS WILL BRING SUMMER WARMTH BACK INTO THE REGION TOWARD THE END
OF THE WEEK.
MON-TUE...
MID LEVEL TROF MOVES THROUGH NEW ENG MON WITH CLOSED LOW
DEVELOPING TO THE EAST TUE. COOLEST TEMPS OF THE WEEK WILL BE
DURING THIS PERIOD WITH AN AUTUMN LIKE FEEL TO THE AIRMASS. TROF
PASSAGE WILL YIELD SCT-BKN CU ON MON AND CANT RULE OUT AN ISOLD
AFTERNOON SHOWER/SPRINKLE IN THE INTERIOR HIGH TERRAIN. LESS CLOUD
COVER EXPECTED ON TUE.
WED-FRI...
A PRONOUNCED WARMING TREND WILL FOLLOW THE CHILLY AIRMASS AS
SUBTROPICAL RIDGE BUILDS INTO THE REGION. WEDNESDAY WILL BE THE
TRANSITION DAY AS MID LEVEL WARMING BEGINS IN EARNEST...THEN TEMPS
POSSIBLY REACHING INTO THE 80S THU/FRI AS 850 MB TEMPS INCREASE
+15C. A WEAK FRONT MAY APPROACH FROM THE NORTH ON FRI BUT MOISTURE
IS LIMITED AND RIDGING REMAINS STRONG SO WILL MAINTAIN A DRY
FORECAST.
FRI INTO THE WEEKEND...
A TRANSITION TO A MORE UNSETTLED PATTERN WILL OCCUR AS OPEN WAVE
SETTLES SE FROM ONTARIO AND QUEBEC. THE INITIAL SFC REFLECTION
WILL BE A COLD FRONT WHICH WILL SLIDE IN FROM THE N. ATTM...EXACT
TIMING OF ANY PRECIP ONSET IS SOMEWHAT UNCERTAIN BUT GIVEN THE
TRANSITION TO CYCLONIC FLOW ALOFT...UNSETTLED WX WILL BE IN THE
CARDS.
SURF FORECAST...
THE LARGEST SWELLS FROM LESLIE ARE PROJECTED TO MOVE ACROSS THE
SOUTHERN NEW ENGLAND OCEAN WATERS MON AND TUE. THIS WILL RESULT IN
DANGEROUS SURF AT OCEAN EXPOSED BEACHES. THIS WILL POSE A HAZARD TO
ANY LATE SEASON BEACH GOERS IN THE FORM OF STRONG RIPS. IN ADDITION
ANYONE VIEWING WAVES AT THESE OCEAN EXPOSED LOCATIONS SHOULD BE AT A
SAFE DISTANCE FROM THE WATER AS LARGE BREAKING WAVES CAN KNOCK
PEOPLE OFF JETTIES/PIERS/ROCKS AND OTHER SEASHORE STRUCTURES.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
SHORT TERM...HIGH CONFIDENCE.
AREA OF SHOWERS/THUNDERSTORMS OVER WESTERN AND CENTRAL
MASS/NORTHERN CT WAS MOVING NORTH TOWARD NH. A LINE OF
THUNDERSTORMS APPROACHING EASTERN NY WAS MOVING AT A PACE TO REACH
THE CT VALLEY 6-7 PM AND EASTERN MASS AROUND 9 PM. MOST CLOUD
LAYERS LEADING THE TSTMS HAVE CEILINGS 2500-3500 FEET. THESE CLOUD
LAYERS WILL LINGER THROUGH THE EVENING. CIGS AND VSBYS WILL FALL
TO IFR OR LOWER-END MVFR AS THE LINE OF TSTMS MOVES THROUGH. THERE
WILL ALSO BE A POTENTIAL FOR WEST WIND GUSTS OF 40-50 KNOTS ALONG
AND JUST IN ADVANCE OF THE LINE.
WINDS SHIFT TO NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.
LINGERING LOW CLOUDS POSSIBLE CAPE COD AND ISLANDS
SUNDAY...ELSEWHERE VFR WITH CLEARING TREND. VFR ALL AREAS SUNDAY
NIGHT.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 830 PM TO MIDNIGHT WITH POTENTIAL FOR WEST WIND GUST TO 50
KNOTS AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST
OVERNIGHT AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR
BY SUNDAY MORNING. VFR THROUGH SUNDAY NIGHT.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 6 PM TO 9 PM WITH POTENTIAL FOR WEST WIND GUST TO 50 KNOTS
AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST OVERNIGHT
AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR BY SUNDAY
MORNING. VFR THROUGH SUNDAY NIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
HIGH FORECAST CONFIDENCE THIS PERIOD.
MON-WED...VFR. NORTH WINDS MAY G25KT MON/TUE OVER CAPE COD AND
NANTUCKET.
&&
.MARINE...
SHORT TERM...MODERATE CONFIDENCE.
SMALL CRAFT ADVISORY CONTINUES THROUGH THE NIGHT WITH SOUTH WINDS
GUSTING 25-30 KNOTS. LINE OF THUNDERSTORMS CROSSES THE WATERS
AFTER 8 PM WITH POTENTIAL FOR WEST GUSTS TO 45 KNOTS A LITTLE IN
ADVANCE OF THE LINE.
WINDS SHIFT TO WEST AND NORTHWEST LATER TONIGHT AND SUNDAY...AT
WHICH TIME THEY WILL DIMINISH.
SEAS SHOULD REMAIN 5 TO 8 FEET ON THE SOUTHERN AND OUTER EASTERN
WATERS THROUGH SUNDAY NIGHT. SOME OF THIS EARLY TONIGHT IS DRIVEN
BY THE GUSTY SOUTH WINDS. THE REST OF THE ROUGH SEAS TONIGHT AND
THE LINGERING ROUGH SEAS SUNDAY-SUNDAY NIGHT ARE DRIVEN BY SWELL
FROM LESLIE. CONTINUE SMALL CRAFT ADVISORIES ACROSS THE OUTER
WATERS.
OUTLOOK...MONDAY THROUGH WEDNESDAY
MON/TUE/WED...ROUGH SEA CONDITIONS AS INCREASING NORTH WIND WAVES
LATE MON INTO TUE NIGHT WILL COMBINE WITH LARGE SSE SWELLS FROM
LESLIE...RESULTING VERY CHOPPY SEAS. LOW RISK OF A FEW SHOWERS
OFFSHORE MON AND TUE AS COOL AIRMASS OVERSPREADS RELATIVELY WARM
OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR MAZ007-019-020-
022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ231-251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ235-237-250-
254>256.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...WTB
LONG TERM...KJC/DOODY
AVIATION...WTB/KJC
MARINE...WTB/KJCHazardous weather outlook, Sep 8, 5:10 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 510 PM EDT SAT SEP 8 2012 CTZ002>004-MAZ002>006-008>018-021-026-NHZ011-012-015-RIZ001>005- 092115- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ007-019-020-022>024-RIZ006>008-092115- EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI- BLOCK ISLAND RI- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-251-092115- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- 510 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 639 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ250-254>256-092115- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 510 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. A LINE OF THUNDERSTORMS CROSSES THE SOUTHERN NEW ENGLAND WATERS BETWEEN 8 PM AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 8, 5:09 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 509 PM EDT SAT SEP 8 2012 MAZ004>006-012-026-NHZ012-082200- CENTRAL MIDDLESEX COUNTY MA-EASTERN HILLSBOROUGH NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN ESSEX MA- 509 PM EDT SAT SEP 8 2012 AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A HEAVY RAIN SHOWER CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES SOUTHEAST OF BOYLSTON...OR ABOUT 7 MILES NORTHEAST OF WORCESTER...MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BERLIN...CLINTON...LANCASTER... BOLTON...HARVARD...ACTON...BOXBOROUGH...AYER...LITTLETON... GROTON...WESTFORD...CHELMSFORD...DUNSTABLE...TYNGSBORO...LOWELL AND DRACUT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4275 7147 4267 7120 4230 7170 4235 7176 FIELD
Local storm report, Sep 8, 5:49 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
549 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM NON-TSTM WND DMG WENDELL 42.55N 72.40W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON NEW SALEM ROAD
&&
AEDLocal storm report, Sep 8, 6:55 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM NON-TSTM WND DMG MONTAGUE 42.53N 72.53W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE AND WIRES DOWN ON EAST CHESTER ROAD
0440 PM TSTM WND DMG TROY 42.83N 72.18W
09/08/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON COLONIAL DRIVE
0445 PM TSTM WND DMG HARRISVILLE 42.95N 72.10W
09/08/2012 CHESHIRE NH AMATEUR RADIO
TREE AND WIRES DOWN ON HANCOCK ROAD
0547 PM NON-TSTM WND DMG WENDELL 42.55N 72.40W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON NEW SALEM ROAD
0623 PM TSTM WND DMG ASHFIELD 42.53N 72.78W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES ON HILL ROAD.
0628 PM TSTM WND DMG CONWAY 42.52N 72.68W
09/08/2012 FRANKLIN MA AMATEUR RADIO
TREE DOWN BLOCKING ROUTE 116 NEAR THE ASHFIELD TOWN
LINE
0635 PM TSTM WND DMG RUSSELL 42.18N 72.85W
09/08/2012 HAMPDEN MA AMATEUR RADIO
TREE AND WIRES DOWN ON ROUTE 20 NEAR THE MOBILE HOME
PARK
&&
MD/LFLocal storm report, Sep 8, 7:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
709 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM NON-TSTM WND DMG WEST SPRINGFIELD 42.12N 72.65W
09/08/2012 HAMPDEN MA AMATEUR RADIO
WIRES DOWN ON ROUTE 20
&&
MD/LFLocal storm report, Sep 8, 7:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
09/08/2012 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN AT THE INTERSECTION OF KING AND
TRUMBLE STREETS
&&
MD/LFLocal storm report, Sep 8, 7:14 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
09/08/2012 HAMPSHIRE MA TRAINED SPOTTER
TREES AND WIRES DOWN AND A TRANSFORMER DAMAGED AT THE
INTERSECTION OF STATE AND SUMMER STREETS
&&
MD/LFThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:41 PM EDT | Special Weather Statement | BOX | 64 min | |
| Sep 8, 2:02 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 43 min |
| Sep 8, 5:56 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 64 min |
| Sep 8, 6:31 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 59 min |
| Sep 8, 6:50 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region | 25 min |
| Sep 8, 7:30 PM EDT | Severe Thunderstorm Warning | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 60 min |
| Sep 8, 2:06 PM EDT | Special Weather Statement | BOX | Franklin | 24 min |
| Sep 8, 2:30 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 45 min |
| Sep 8, 3:51 PM EDT | Special Weather Statement | BOX | Hampden | 24 min |
| Sep 8, 5:09 PM EDT | Special Weather Statement | BOX | Middlesex | 51 min |
| Sep 8, 5:32 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 36 min |
| Sep 8, 5:45 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 60 min |
| Sep 8, 6:58 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 32 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.